Paracip Syrup is a widely prescribed medicine that helps to ease pain and bring down high body temperature (fever). In children, it treats conditions like headache, toothache, body ache, fever, and common cold.
Paracip Syrup is given orally preferably at a fixed time every day. Though this medicine can be taken before or after food, it is best given after food as it can irritate the inner lining of an empty stomach. The dose and duration will depend upon your child’s age, body weight, and severity of the infection, so stick to the dose, time, and way prescribed by your child’s doctor. If your child vomits within 30 minutes of taking the medicine, let the child calm down and repeat the same dose. Redosing is not recommended if your child gets sick more than 30 minutes after taking a dose.
Do not give your child Paracip Syrup along with other medicines (many cold and flu medicines and other painkillers) that contain paracetamol, as this may result in overdosing and cause dangerous side effects such as hepatotoxicity (liver damage). Forever check the ingredients of any other medicines before giving them to your child in combination with this medicine.
Generally, this medicine is well-tolerated by the children. However, temporary side effects such as indigestion, nausea, and vomiting may occur in some children. Consult your doctor in case these episodes become bothersome for your child.
This medicine is often considered safe and effective but may not be suitable for everybody. Inform your doctor if your child is undergoing treatment for any blood-related disorder, is allergic to any medicinal compound, or has any birth defects, liver impairment, or kidney dysfunction. This will help your child’s doctor evaluate the dose and suitability of this medicine in a better way.
Paracip Syrup does not pose serious side effects and is well-tolerated by children. In case the side effects do occur, they’re likely to subside once the body adapts to the medicine. Consult your child’s doctor if these side effects persist or bother your child. The most common side effects include-
Warning & Precautions:
Kidney
CAUTION
Paracip Syrup should be used with caution in patients with severe kidney disease. Dose adjustment of Paracip Syrup may be needed. Please consult your doctor. However, Paracip Syrup contains paracetamol which is considered the safest painkiller for children with kidney disease.
Liver
CAUTION
Paracip Syrup should be used with caution in patients with liver disease. Dose adjustment of Paracip Syrup may be needed. Please consult your doctor. However, the use of Paracip Syrup is not recommended in children with severe liver disease and active liver disease.
FAQs:
Q. How much Paracip Syrup should I give to my child?
Forever follow your doctor's instructions regarding how much of the medicine to give and how often to give it. This depends on the strength of the medicine and the age of your child. You may also check the label or the leaflet inside the packaging for directions before use. The commonly recommended dose is 10-15 mg/kg per dose every 4 to 6 hours. In case you are not sure how much to give, consult your child’s doctor.
Q. When will my child’s condition improve after taking Paracip Syrup?
Paracip Syrup usually starts working within 30 to 60 mins of intake and shows its peak effect within 3 to 4 hours. Your child may start to feel better after a few doses. In case the pain or fever persists longer, consult your child’s doctor immediately.
Q. My child vomited after taking Paracip Syrup. What should I do?
If your child vomits within 30 minutes of taking Paracip Syrup, repeat the dose again. If it has been more than 30 minutes after taking Paracip Syrup and your child vomits, no need to repeat the dose and wait until it is time for the next dose. If you are not sure, consult your doctor.
Q. Can I give Paracip Syrup to my child for low-grade fever?
You can give this medicine if your child has a temperature of 38.3°C (101°F) or higher. But, you must always try to speak to your child’s doctor first.
Q. My child’s fever is persistent even after taking Paracip Syrup. What should I do?
If the fever doesn't come down after the initial few doses, the cause might be an infection (virus or bacteria). It is advised to consult your child’s doctor for specific treatment.
Q. How much of Paracip Syrup is considered as overdose?
You should only take four doses of Paracip Syrup in 24 hours. There should be a gap of at least 4-6 hours between two doses. Do not take it for more than 3 days without first talking to your doctor. Meand on the dose, more than 250 mg/kg can lead to toxicity and can be potentially fatal. An overdose is capable of causing serious damage to the liver and kidneys. Inform your doctor immediately if you think you have given too much of this medicine to your child, even if your child seems well, because of the risk of delayed, serious liver damage.
Q. Is there any special diet my child needs to follow while taking this medicine?
Unless instructed by your doctor, your child should take a normal balanced diet while continuing this medicine as lack of nutrition can put your child at risk of developing medicinal toxicity.
Q. Where should I store this medicine?
Retain this medicine at room temperature in a dry place beyond the reach of the children.
Q. In what conditions Paracip Syrup must be given with caution?
It is advised to use Paracip Syrup with caution if the child has malnutrition, G6PD deficiency, liver disease, or any medicinal allergy. So, do not hesitate to share your child’s complete medical history with the doctor as that will help the doctor decide whether the medicine is safe for your child or not.
Q. Can I give Paracip Syrup on a routine basis when my child is taking a vaccine?
Paracip Syrup usually do not interfere with the ingredients in vaccines or cause a bad reaction in a child who has just been vaccinated. However, it is best if you let your child recover from the ongoing illness and finish the course of the medicine As soon as a child is feeling better the vaccine can and should be given.
Disclaimer:
Getomeds primary intention is to ensure that its consumers get information that is reviewed by experts, accurate, and trustworthy. The information and contents of this website are for informational purposes only. They are not intended to be a substitute for professional medical advice, diagnosis, or treatment. Please seek the advice of your doctor and discuss all of your concerns about any disease or medication. Do not disregard or postpone seeking professional medical advice because of something you read on Getomeds. Our mission is to support, not replace, the doctor-patient relationship.